MAUDE Adverse Event Report: INTERVASCULAR SAS HEMAGARD CAROTID KNITTED; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

INTERVASCULAR SAS HEMAGARD CAROTID KNITTED; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number HGKTP08/75CP (1)
Medical Device Problem Codes Insufficient Device Problem Information (3190); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Thrombosis/Thrombus (4440); Insufficient Information (4580)
Date of Event 02/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is unknown if the product is available for investigation.More information is being requested to the initial reporter in order to investigate and identify the root cause.The device history records review concluded that there was no non-conformance / planned deviation in relation with the event reported.The review of historical data indicated that no other similar complaint was reported for the same sterilization lot number 21k14.The investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
The following event was reported a hemargard patch that was implanted on the carotid artery.Customer claims there was clotting issues, and was concerned it was due to the patch.Complaint # (b)(4).
 
Additional Manufacturer Narrative
(4111/3221 several e-mail attempts were sent to the initial reporter to obtain more information on the event in order to investigate and identify the root cause.No response was received from the initial reporter.(4112) the case description was reviewed by the medical affairs whose assessment is below: "this event is described as a hemagard patch used for a carotid artery surgical procedure.The report states that there was a clotting issue, however, it was not described in any detail.It is unknown if the clotting or lack of clotting (ie oozing or bleeding) occurred during or after the procedure was completed, and how the issue was resolved.There is no mention of if the patch remained implanted or if it needed to be replaced.There is no information on file regarding the patient¿s past medical history, including any coagulation disorder or medications taken.The coagulation parameters pre- and intra- operatively are also unknown.It is also unknown what anticoagulation therapy the patient received during the procedure.The disposition of the patient post-operatively is unknown as well as if there was any harm to the patient in this case.Because of the extremely limited information provided, the complaint of ¿clotting issue¿ itself is not well understood, and it is impossible to conclude if the issue was a result of the hemagard patch or due to other factors." (11) the investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
See mfg initial report 1640201-2022-00008.Complaint (b)(4).
 
Event or Problem Description
Complaint #(b)(4).
 
Additional Manufacturer Narrative
Corrected data : on block h6 medical device - problem code: the code 3190 was updated to 3191, as the event information received does not permit to classify the event.And no information will be received to classify it.On block h6 health effect - clinical code : the code "4580" was updated to "1888" and "4440", due to the extremely limited information provided for the ¿clotting issue¿, it is not well understood, it is unknown if it is about clotting linked to an excessive coagulation or a lack of clotting linked to an oozing or bleeding.Therefore two codes were selected.Additional manufacturer narrative : (10/213) the involved device was returned to an external and independent laboratory for examination on 9-may-2022.A macroscopic analysis has been performed, it concluded that : "the macroscopic analysis of the patch does not reveal any macroscopic degradation on the pet structure.It would have been interesting to perform a permeability test on this segment however, the sample was already in contact with blood and might be too small to be tested in our laboratory".The macroscopic analysis report was sent to the medical department updates the medical review.Below the conclusion : "an independent laboratory analysis of the implanted/explanted hemagard vascular (carotid) patch did not reveal a degradation of the pet patch.It was not possible to perform a permeability study due to the presence of blood throughout the patch.No further conclusions can be made regarding the cause of the ¿clotting¿ issue in this incident." (4315) based on the medical review and on the investigation conclusion, it is impossible to conclude if the issue was a result of the hemagard patch or due to other factors because of the extremely limited information provided.Indeed the complaint of ¿clotting issue¿ itself is not well understood, it is unknown if it is about clotting linked to an excessive coagulation or a lack of clotting linked to an oozing or bleeding.No conclusion can be drawn on the exact origin of the adverse event due to the lack of information and the fact that the defect could not be reproduced/confirmed through the analysis of a retention sample.However, the conducted investigation suggests that the product was not defective at the time of manufacturing.

Brand Name
HEMAGARD CAROTID KNITTED
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR  13705
Manufacturer (Section G)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR   13705
Manufacturer Contact
laurence richard
zone industrielle athelia i
la ciotat 13705
FR   13705
442084646
MDR Report Key13830598
Report Number2242352-2022-00249
Device Sequence Number19050093
Product Code DSY
UDI-Device Identifier00384401015185
UDI-Public(01)00384401015185
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K964625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Importer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2022
Report Date (Section F) 06/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberHGKTP08/75CP (1)
Device Catalogue NumberHGKTP08/75CP (1)
Device Lot Number21K14
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/07/2022
Event Location Hospital
Date Report to Manufacturer06/30/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/07/2022
06/07/2022
Initial Report FDA Received Date03/20/2022
Supplement Report FDA Received Date05/05/2022
06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age63 YR
Patient SexMale
Patient Weight82 KG
Date Report Sent to FDA06/30/2022